Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|cocotel - Tue Jul 06, 2004 11:06 pm||
I am an overweight 37 yr. old female, 5 ft. tall, 205 lbs. I had my gallbladder taken out a year ago along with a lypoma removed from deep inside my abdomen on the upper left side. I have felt more lypomas "pop" up around in the area since the surgery. My problem is that for the last month or so I have had a lot of bloating in the abdominal/stomach area, especially across the top of the abdomen. I feel uncomfortable and just not "right". For the last few days I've not eaten a whole lot--no real appetite along with not feeling right. I had some diarreha this weekend that looked really green---don't know what I ate to make that happen. Today I had some stools that look weird. They looked like thick strings compacted together & then later on mucousy. I noticed some mucous in the stool that had a little red blood smeared into it---kinda like you blew your nose & it had blood in it. That's the best way I can describe it. I will call my Dr. in the morning to make an appt. but am worried because I have no health insurance. Can someone tell me what they think this might be? I am worried sick over this. Thank you.
|Dr. Tamer Fouad - Sat Feb 25, 2006 5:10 pm||
Mucus is a sign of the bowel being irritated and it may be that you are suffering from irritable bowel syndrome (IBS). Other less common inflammatory bowel conditions, e.g. ulcerative colitis may cause mucus to appear on the stool.
Bright red blood that drips into the bowl after a bowel movement or is mixed with solid brown stool signifies mild bleeding, usually from an anorectosigmoid source, and can be evaluated in the outpatient setting. If nothing is found on examination, further investigations such as sigmoidoscopy or a colonoscopy may be required.
I hope your visit to the doctor turned out well.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.